Rinofed plus syrup….relieves cold and flu symptoms- relieves headache and fever

composition

Each 5 ml of Rinofed plus syrup contains:

  1. paracetamol(Acetaminophen) ………………… 125 mg.
  2. pseudoephedrine hydrochloride ……………….. 25 mg.
  3. Triprolidine hydrochloride …………………….. 1.25 mg.
Rinofed plus syrup

Pharmacological Actions:

  • paracetamol is an effective and fast acting analgesic and antipyretic which acts centrally to relieve mild to moderate pain.
  • Triprolidine is belongs to group of  antihistamine drugs, it help reduce allergic symptoms by preventing the effects of a substance called Histamine, this substance is produced by the body in response to foreign substances that the body is allergic to it.
  • pseudoephedrine is an orally active sympathomimetic amine which exerts a decongestant action, it work by reducing congestion in the upper respiratory tract including the nose  nasal passages and sinuses, make it easier to breathe.

Pharmacokinetics

Paracetamol(Acetaminophen)

  • Absorption:rapidly absorbed from the GIT and is distributed throughout most body tissues.
  • the plasma half- life is 1.25 to 3 hours but may increased by liver damage and following overdose.
  • Elimination: of Paracetamol(Acetaminophen) is  principally by liver metabolism (conjugation) and subsequent renal excretion of metabolites.

Triprolidine +pseudoephedrine:

  • Absorption: Co-administration of Triprolidine and pseudoephedrine doesn’t significantly affect the bioavailability of other component.  
  • Distribution: No plasma protein binding data in humans are available.
  • Metabolism: 70% of the administered was recovered  in the urine and 10 % in the feces.
  • Elimination : the mean elimination half- life of Triprolidine was 7-9 hours and the mean  elimination half- life of pseudoephedrine was 6 hours. 

Indications

  • Rinofed plus syrup is an effective analgesic,antipyretic, decongestant, antihistamine and anticatarrhal agent.
  • Used for the relief of symptoms associated with allergic rhinitis and the common cold including nasal congestion,  sneezing, rhinorrhea, pruritus and lacrimation.

recently (in 2020) Rinofed plus syrup may be used for the relief of symptoms associated with covid-19, as an antipyretic, analgesic and others that like common cold symptoms( including nasal congestion,  sneezing, rhinorrhea, pruritus and lacrimation).

Notes:

Sinusitis: Air trapped within a blocked sinus, along with pus or other secretions (liquid material) may cause pressure on the sinus wall. The result is the sometimes intense pain of a sinus attack. Similarly, when air is prevented from entering a paranasal sinus by a swollen membrane at the opening, vacuum can be created that also causes pain.

Allergic Rhinitis: Allergic rhinitis is a chronic immunoglobulin E–mediated (IgE-mediated) inflammatory disease of the nasal mucosa, a condition that mimics a chronic cold.

Common Cold: A contagious, viral infectious disease of the upper respiratory system, caused primarily by rhinoviruses and corona viruses. Common symptoms include a sore throat, runny nose, headache, nasal congestion and fever.

Dosage & Administration

  • Rinofed plus syrup  are suitable for children from 2 to 12 years of age: 5 ml up to 4 times aday.
    Adults and Children ≥ 12 years old: 10 ml  up to 4 times a day.
    If necessary the dose may be repeated every 4-6 hours, up to a maximum of four doses (40 ml) in 24 hours.

For-Arabic-Information

Rinofed plus -Arabic-Information

contraindication

  • it is contraindicated in patients who are  hypersensitive To any of its ingredients.
  •  This product  due to  it’s pseudoephedrine component,  is contraindicated  in patients  with narrow angle glaucoma  or urine retention,  and   in patients receiving monoamine oxidase(mao) inhibitor therapy or within fourteen (14) days of stopping such treatment .
  •  it is also contraindicated in patients with severe hypertension, severe coronary artery disease, and in those who have shown hypersensitivity or idiosyncrasy two its components, to adrenergic agents, or to other drugs similar chemical structures.
  • Manifestations  of  patient idiosyncrasy   to   adrenergic agents include: Is  in  insomnia,   dizziness,  weakness, tremor, or  arrhythmias.

 side effects

 rare side effects include:

  •  Insomnia.
  •  dry mouth.
  •  somnolence.
  •  dizziness.
  •  fatigue.
  •  nausea.
  •  pharyngitis.
  •  anorexia.
  • thirst.

Drug interactions

  • no  specific interaction studies have been conducted with Triprolidine pseudoephedrine and paracetamol syrup .
  •  however Triprolidine 10 mg once daily has been safely coadministered with the therapeutic doses of erythromycin and ketoconazole in controlled clinical pharmacology studies.
  • Triprolidine pseudoephedrine and paracetamol syrup  are contraindicated in patients taking monoamine oxidase(MAO) inhibitors and for 2 weeks after stopping use of MAO inhibitor.
  •  the antihypertensive effects of beta-adrenergic blocking agents (methyldopa- mecamylamine – reserpine – and veratrum alkaloids) may be reduced by symathomymetics.
  •  increased ectopic pacemaker activity can occur  when pseudoephedrine  is used concomitantly with digitalis..
  •  patients receiving CNS depressants such as anaesthetic, Hypnotics, sedatives, tranquilizers and alcohol concomitantly with Triprolidine ,pseudoephedrine and paracetamol may exhibit an additive CNS depression.
  •  barbiturates and prolonged alcohol ingestion may increase the metabolism of paracetamol to metabolites  toxic to the liver. 

 pregnancy  and lactation

  •  there are no adequate  and well-controlled studies in  pregnancy.
  • A decision  should be made whether to  discontinue  nursing  or to discontinue the  drug,  taking into account  the importance of the drug to the mother.

Precautions &  warning

  • Triprolidine pseudoephedrine and paracetamol syrup  Should be used with caution in patients with Hypertension,  diabetes mellitus,  ischemic heart disease,  increased intraocular pressure,  hyperthyroidism,  renal impairment,  or prostatic hypertrophy.
  •  CNS  stimulation  with convulsions  or cardiovascular collapse  with  accompanying  hypotension  maybe   produced by sympathomimetic amines.
  • Rinofed plus syrup  contain paracetamol. The stated dose should not be exceeded.
  • Other paracetamol-containing medications, nasal decongestants or antihistamines should not be administered at the same time with Rinofed plus...
  • Antihistamines should be used with caution in conditions such as epilepsy, prostatic enlargement, urinary retention, glaucoma, severe cardiovascular disorders or pyloroduodenal obstruction.
  • Rinofed plus should not be used for pain for more than 10 days, or for fever for more than 3 days, unless directed by a doctor. If pain persists or gets worse, or new symptom occur, or if redness and swelling is present, consult a doctor because these could be signs of a serious condition. If nervousness, dizziness or insomnia occur, or if a sore throat is severe and persists for more than 2 days and is accompanied by fever, headache, rash, nausea or vomiting, consult a doctor promptly.
  • Use in children: Do not give to children below 2 years of age.
  • Keep out of reach of children.

Overdose        

  • In massive paracetamol overdosage, Rinofed plus may cause liver damage.
  • Early symptoms may include pallor, nausea, vomiting, (diaphoresis) and general malaise.
  • Clinical and laboratory evidence of liver damage may not be apparent for 48 to 72 hours post-ingestion.
  • Overdose should be promptly treated by gastric lavage followed by intravenous N-acetylcysteine or methionine without waiting for results of plasma paracetamol levels.
  • Additional antidote therapy is normally considered in light of further plasma paracetamol levels and the time elapsed since ingestion.
  • In all cases of suspected overdose, prompt medical attention is critical for adults as well as for children, even if you do not notice any signs or symptoms.
  • Pseudoephedrine overdose is likely to result in effects similar to those listed as adverse effects, and may also produce excess sympathetic stimulation.
  • Treatment of pseudoephedrine overdose is mainly symptomatic. Elimination of pseudoephedrine can be accelerated by acidification of the urine. Measures should be taken to support respiration and control hypertension.
  • Convulsions should be supported with an anticonvulsant if required.
  • Antihistamine overdosage may cause sedation and central nervous system depression.

Questions and answers

Rinofed plus syrup course?
It can be taken up to 7 days due to the presence of Pseudoephedrine. Rinofed plus tablet to be taken only twice daily due to the presence of Pseudoephedrine.

Why do some patients experience insomnia?
Insomnia is due to the presence of pseudoephedrine. This side effect is rare according to different patient variation. Risk Benefit Ratio: This side effect shows the efficacy of Rinofed plus . All Cold Preparation has Pseudoephedrine which has the same side effects, while Rinofed plus has Pseudoephedrine with proper concentration.

what is the Effect of  Rinofed plus syrup  on ability to drive and to use machines?      

Since Rinofed plus syrup  contain an antihistamine, sedation may occur impairing the ability to drive or to operate machinery.